I have been playing the waiting game for the past few weeks, so have not posted about my personal health progress lately. I have been monitoring to see if the new medication would assist me. It has been six weeks since I started it so it is still a little too early to tell, but it is possible that I am having some positive effects from it! I have had some bad side effects from the drug; headaches and nausea most days, and trouble sleeping, but hopefully they will ease.

On Monday, I went for another regular check up with my GP. We decided to start the next planned medication; Fludrocortisone. It has been a big decision, weighing up the pros and cons. This drug is a type of steroid, similar to the type that is naturally produced by the body, and it will hopefully assist in increasing my blood pressure. Obviously, this is not something to go into lightly. However, next to fatigue, the light headiness, dizziness and loss of vision that I get regularly is having such a huge impact on my life. I have suffered from chronic postural/orthostatic hypotension for as long as I can remember, but at the moment it is at the point where it is dangerous for me to work or drive, and I am rarely let out alone because my family worry that I will end up in a heap by myself! I have experienced becoming lightheaded and blacking out 3 times when driving over the past year or so, and let me tell you, it is an extremely scary situation to be in, and has made me very nervous (hence I have not driven in almost 5 months!). I miss my freedom, so it is one reason pushing me to take the medication.
When Mum tried to fill the script she was told by the pharmacist that they only get a couple of requests for this medication a year, so don’t stock it! So we have waited for a delivery and I will start today.

I am well and truly down in the blue section of this graph!
If I am starting a steroid, I wonder if it means that I can not compete at an elite athlete level now? Damn, and I was so close! 😉 But if the alternative is a full body inflatable body suit (these are actually available!), I will take the medication!

I really do hope there is some improvement with this next medication. If this doesn’t help, there are not that many options left for my hypotension, if any at all. The doctor would like me to put on weight, as I have lost some lately due to my illness, and he thinks that will help, but at the moment, that is not happening, despite eating regularly! A moment on the lips, and rarely on my hips currently!! Teflon genetics a friend calls it!!

Apart from this, I am just keeping on keeping on. I have been able to get out and do a few things lately, though my stamina is still not fantastic. However, after such a long road, I am happy with small steps! I am feeling positive, and keeping my eye on the prize!

Do you have any experience with Fludrocortisone? I would love to hear any advice anyone has!

image_printPrint this post!

2 comments on “Glimpse into dizziness; my hypotension progress.”

  1. I can't say that I know of anyone who has been on this drug to know if it has helped or hindered their progress.

    But my gosh – good luck with this Gem. I truly hope you have some success with it.

Leave a Reply

Your email address will not be published. Required fields are marked *

CommentLuv badge